Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993

Severe Thunderstorm Warning 331, NWS Tulsa, OK

October 16, 1993Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 16, 1993, 1:45 AM CDT for Osage County, Oklahoma. It was in force for 45 min.

The area

The counties it named.

The facts

Issued
Oct 16, 1993, 1:45 AM CDT (06:45 UTC)
Expired
Oct 16, 1993, 2:30 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Osage County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1993-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1993-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 160647
SVRTUL
OKC113-160730-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
145 AM CDT SAT OCT 16 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  230 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...OSAGE COUNTY
 
AT 145AM...WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM NEAR
BLACKBURN. IT WAS MOVING NORTHEAST AT 30 MPH. CLEVELAND...HOMINY AND
BARNSDALL ARE IN THE PATH OF THIS STORM.
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.  FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE L(OWEST FLOOR OF YOUR
HOME OR BUSINESS.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 9:20 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Oct 15, 9:20 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
910 PM CDT FRI OCT 15 1993

CURNT SAT PICS SHOW LTL S/W MOVING INTO CENT OK. DEEP MOIST AXIS
IS AHEAD OF WAVE AND EVEN THO S/W HAS NOT PROVED TO BE POTENT YET
THIS EVE..FEEL THAT OTR FACTORS MAY HELP GET PCP GOING IN E OK
BY MORN. UA DIAGS SHOWS STRONG WAA OVR WRN OK AT H85..THIS WILL
MOVE INTO E OK AFT MID ALONG WITH GUD LLVL JET. UA DIAGS ALSO
HAS AREA OF QVEC CONV OVR E OK AHEAD OF S/W. ETA 12H 5H PROG
HAS DIFLUENT AREA IN E OK WITH SPD MAX IN TX/OK PH. WITH DEEP
MOIST ARND I THINK THERE WILL BE SUFFICIENT LIFT TO PRODUCE
AT LEAST SCT RW BY MORN...WITH BEST CHC IN NRN ZONES.

FAR SE OK HAS CLR SKIES AND MESONET SHOWING LGT WNDS THERE.
TMP/DWPT SPRD ARND 2 DEGS WITH MANY AREAS 100%RH. CUD BE SOME FOG
IN FAR SE IF WNDS STAY LGT.
WILL UP POPS A LTL IN ZNS AND DECREASE WNDS A BIT IN FAR SE. NO OTR
CHGS. /13
.TUL...NONE.

In the hours before

Special weather statement, Oct 16, 12:15 AM CDT, 1 hour 30 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-064-065-066-067-068-
160615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT SAT OCT 16 1993

...STRONG TO SEVERE THUNDERSTORMS WERE OVER CENTRAL OKLAHOMA AND WERE
MOVING NORTHEAST...

AT 1210AM...WEATHER SERVICE RADAR SHOWED A DEVELOPING CLUSTER OF
THUNDERSTORMS IN CENTRAL OKLAHOMA MOVING INTO LINCOLN COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL MOVE INTO CREEK AND
PAWNEE COUNTY BETWEEN 1245AM AND 115AM. THESE STORMS HAVE ALREADY PRODUC
LARGE HAIL AND MAY ALSO CONTAIN STRONG WINDS. LISTEN FOR FURTHER UPDATES
FROM THE NATIONAL WEATHER SERVICE.

WWUS45KHAR,
Special weather statement, Oct 16, 12:16 AM CDT, 1 hour 29 minutes before
OKZ054-055-056-057-058-059-060-061-062-063-064-065-066-067-068-
160615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT SAT OCT 16 1993

...STRONG TO SEVERE THUNDERSTORMS WERE OVER CENTRAL OKLAHOMA AND WERE
MOVING NORTHEAST...

AT 1210AM...WEATHER SERVICE RADAR SHOWED A DEVELOPING CLUSTER OF
THUNDERSTORMS IN CENTRAL OKLAHOMA MOVING INTO LINCOLN COUNTY. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH AND WILL MOVE INTO CREE^K AND
PAWNEE COUNTY BETWEEN 1245AM AND 115AM. THESE STORMS HAVE ALREADY PRODUC
LARGE HAIL AND MAY ALSO CONTAIN STRONG WINDS. LISTEN FOR FURTHER UPDATES
FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 12:48 AM CDTSevere Thunderstorm WarningTSAOkfuskee36 min
Oct 16, 12:48 AM CDTSevere Thunderstorm WarningTSACreek57 min
Oct 16, 1:35 AM CDTSevere Thunderstorm WarningTSAPawnee55 min
Oct 16, 1:42 AM CDTSevere Thunderstorm WarningTSACreek33 min
Oct 16, 1:57 AM CDTSevere Thunderstorm WarningTSAOkmulgee63 min
Oct 16, 3:15 AM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee60 min
Oct 16, 4:35 AM CDTSevere Thunderstorm WarningTSASequoyah55 min
Oct 16, 5:33 AM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah57 min
Oct 16, 4:29 PM CDTSevere Thunderstorm WarningTSAOsage46 min
Oct 16, 4:40 PM CDTSevere Thunderstorm WarningTSATulsa65 min
Oct 16, 4:57 PM CDTTornado WarningTSATulsa44 min
Oct 16, 5:17 PM CDTSevere Thunderstorm WarningTSAWagoner58 min
Oct 16, 5:44 PM CDTSevere Thunderstorm WarningTSATulsa46 min
Oct 16, 5:54 PM CDTSevere Thunderstorm WarningTSAAdair66 min
Oct 16, 6:14 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee61 min
Oct 16, 6:50 PM CDTTornado WarningTSACherokee35 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.